Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Spots on beard and head with hair loss. Is it okay to keep applying Tugain gel?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I suffer from Alopaecia Areata Barbae.. so hair loss happens on the beard... and there used to be 1 small spot on my head (scalp).. I consulted my dermatologist 5-6 months back and took tricort injections on the spots with medications [gels, ointments and tablets].. the spot on the scalp has become alright... but the spots on the beard disappeared for sometime, but has re-appeared again.. and it doesn't seem to stop... I have stopped my medications after taking them for 4-5 mnths... Please suggest if it is okay to keep applying 'Tugain gel 5 or 2' on the spots and leave the rest alone.. what are your suggestions? Or shall I just leave it as it is without any medications and have a regular shave everyday.. will that be fine?

What is the cause and how do I approach this?

Posted Thu, 27 Sep 2012 in Hair Loss
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

Alopecia areata is a autoimmune condition.

It can get cured and can reoccur again.

If the spots are small and dont cause much visible problem you can leave them as it is.

Tugain 5% contains minoxidil lotion which is one of the drug in treatment of alopecia areata.You can continue to use it over the spots.

You can ignore the spots and shave regularly. The bald spots can grow hair spontaneously also.

Hope this helps.

If You need any further clarification do let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor